Skip to Main content Skip to Navigation
New interface
Journal articles

Global stability and optimisation of a general impulsive biological control model

Ludovic Mailleret 1 Frédéric Grognard 2 
2 COMORE - Modeling and control of renewable resources
LOV - Laboratoire d'océanographie de Villefranche, CRISAM - Inria Sophia Antipolis - Méditerranée
Abstract : An impulsive model of augmentative biological control consisting of a general continuous predator–prey model in ordinary differential equations, i.e. a meta-model, augmented by a discrete part describing periodic introductions of predators is considered. The existence of an invariant periodic solution that corresponds to prey eradication is shown and a condition ensuring its global asymptotic stability is given. An optimisation problem related to the preemptive use of augmentative biological control is then considered. It is assumed that the per time unit budget of biological control (i.e. the number of predators to be released) is fixed and the best deployment of this budget is sought in terms of release frequency. The cost function to be minimised is the time needed to reduce an unforeseen prey (pest) invasion occurring at a worst time instant under some harmless level. The analysis shows that the optimisation problem admits a countable infinite number of solutions. An argumentation considering the required robustness of the optimisation result with respect to the invasive prey population level and to the model parameters is then conducted. It is shown that the cost function is decreasing in the predator release frequency so that the best deployment of the biocontrol agents is to carry out as frequent introductions as possible.
Complete list of metadata

Cited literature [45 references]  Display  Hide  Download
Contributor : Jean-Luc Gouzé Connect in order to contact the contributor
Submitted on : Wednesday, December 3, 2014 - 9:52:38 AM
Last modification on : Tuesday, May 10, 2022 - 3:00:38 PM
Long-term archiving on: : Saturday, April 15, 2017 - 1:38:15 AM


Files produced by the author(s)



Ludovic Mailleret, Frédéric Grognard. Global stability and optimisation of a general impulsive biological control model. Mathematical Biosciences, 2009, 221 (2), pp.91-100. ⟨10.1016/j.mbs.2009.07.002⟩. ⟨hal-01090139⟩



Record views


Files downloads